Alert archive / Colorado / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Grand Junction, CO

May 29, 20074 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at May 29, 2007, 8:50 AM MDT for 4 counties in Colorado. It took effect at May 29, 2007, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2007, 8:50 AM MDT (14:50 UTC)
In effect from
May 29, 2007, 1:00 PM MDT
Expired
May 29, 2007, 8:00 PM MDT
In force
7 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 2.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2438 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KGJT 291450
RFWGJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
850 AM MDT TUE MAY 29 2007


COZ207-292300-
/O.NEW.KGJT.FW.W.0002.070529T1900Z-070530T0200Z/
DURANGO FORECAST AREA-
850 AM MDT TUE MAY 29 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 BELOW
7500 FEET FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS AND
DRY FUELS...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 BELOW 7500
FEET...WHICH IS IN EFFECT FROM 1300 MDT THIS AFTERNOON TO 2000 MDT
THIS EVENING. THIS RED FLAG WARNING IS FOR LOW RELATIVE
HUMIDITY...GUSTY SOUTHWEST WINDS...AND DRY FUELS.

A COLD FRONT WILL MOVE INTO SOUTHWEST COLORADO LATE THIS AFTERNOON
AND EARLY EVENING. SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30
MPH WILL DEVELOP AHEAD OF THE FRONT. WITH A DRY AIRMASS ALREADY IN
PLACE...RELATIVE HUMIDITY WILL DROP TO 10 TO 15 PERCENT. THIS
COMBINATION WILL CREATE AREAS OF SEVERE FIRE WEATHER CONDITIONS AT
THE LOWER ELEVATIONS WHERE FUELS ARE THE DRIEST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JAD
3 follow-up statements
000 
WWUS85 KGJT 292058
RFWGJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
258 PM MDT TUE MAY 29 2007

COZ207-300200-
/O.CON.KGJT.FW.W.0002.000000T0000Z-070530T0200Z/
DURANGO FORECAST AREA-
258 PM MDT TUE MAY 29 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 BELOW
7500 FEET FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS AND
DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM...OR 2000 MDT...THIS
EVENING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 FOR ELEVATIONS
BELOW 7500 FEET. THIS WARNING IS FOR LOW RELATIVE HUMIDITY...GUSTY
SOUTHWEST WINDS AND DRY FUELS.

A COLD FRONT FROM CENTRAL COLORADO TO SOUTHERN UTAH THIS AFTERNOON
WILL MOVE ACROSS SOUTHWEST COLORADO THIS EVENING. AHEAD OF THE
FRONT...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH AND
HUMIDITY BELOW 15 PERCENT WILL EXIST. THIS COMBINATION WILL CREATE
AREAS OF SEVERE FIRE WEATHER CONDITIONS AT THE LOWER ELEVATIONS
WHERE FUELS ARE THE DRIEST.

WINDS WILL SHIFT TO THE WEST OR NORTHWEST ONCE THE FRONT PASSES
AND BEGIN TO WEAKEN. HUMIDITY WILL ALSO BEGIN INCREASING AS THE
SUNSET SETS. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED PAST 2000 MDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JAD
000 
WWUS85 KGJT 292059 CCA
RFWGJT

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
258 PM MDT TUE MAY 29 2007

CORRECTED TYPO IN THE THIRD PARAGRAPH

COZ207-300200-
/O.COR.KGJT.FW.W.0002.000000T0000Z-070530T0200Z/
DURANGO FORECAST AREA-
258 PM MDT TUE MAY 29 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 BELOW
7500 FEET FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS AND
DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM...OR 2000 MDT...THIS
EVENING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 FOR ELEVATIONS
BELOW 7500 FEET. THIS WARNING IS FOR LOW RELATIVE HUMIDITY...GUSTY
SOUTHWEST WINDS AND DRY FUELS.

A COLD FRONT FROM CENTRAL COLORADO TO SOUTHERN UTAH THIS AFTERNOON
WILL MOVE ACROSS SOUTHWEST COLORADO THIS EVENING. AHEAD OF THE
FRONT...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH AND
HUMIDITY BELOW 15 PERCENT WILL EXIST. THIS COMBINATION WILL CREATE
AREAS OF SEVERE FIRE WEATHER CONDITIONS AT THE LOWER ELEVATIONS
WHERE FUELS ARE THE DRIEST.

WINDS WILL SHIFT TO THE WEST OR NORTHWEST ONCE THE FRONT PASSES
AND BEGIN TO WEAKEN. HUMIDITY WILL ALSO BEGIN INCREASING AS THE
SUN SETS. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED PAST 2000 MDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JAD
000 
WWUS85 KGJT 300157
RFWGJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
757 PM MDT TUE MAY 29 2007

COZ207-300300-
/O.EXP.KGJT.FW.W.0002.000000T0000Z-070530T0200Z/
DURANGO FORECAST AREA-
757 PM MDT TUE MAY 29 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING 
FOR SOUTHWEST COLORADO FIRE ZONE 207 BELOW 7500 FEET...

THE RED FLAG WARNING FOR PORTIONS OF SOUTHWEST COLORADO BELOW 7500
FEET IN FIRE WEATHER ZONE 207 WILL EXPIRE AT 8 PM MDT. GUSTY
SOUTHWEST WINDS WILL CONTINUE TO DIMINISH AND RELATIVE HUMIDITIES
WILL SLOWLY RISE BACK ABOVE 15 PERCENT. AS A RESULT...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE AS OF 8 PM MDT THIS
EVENING.

$$

JDC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 29, 4:40 AM MDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 29, 4:40 AM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
440 AM MDT TUE MAY 29 2007

.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
DISORGANIZED BAROCLINIC ZONE HAS BEEN MOVING ACROSS NWRN COLORADO
THIS MORNING.  SHOWERS HAVE BEEN NUMEROUS WITHIN THE BAROCLINIC CLOUD
BUT PRODUCING MORE GUSTY WINDS THAN RAINFALL.  AMOUNTS HAVE BEEN
LESS THAN A TENTH OF INCH...NOT HIGH ENOUGH TO BE CONSIDERED
WETTING RAINS.  DIGGING ENERGY OVER NRN UTAH WILL INCREASE
DYNAMICAL LIFT AND ENHANCE THE BAROCLINIC CLOUD.  AT THE SAME TIME...
THIS SECONDARY WAVE WILL ADVECT DRIER AIR SO THE INCREASE OF SHOWERS
WILL BE SHORT LIVED BEFORE CONVECTIVE POTENTIAL DECREASES.  THE
BEST THREAT OF SHOWERS WILL BE OVER THE NWRN COLORADO MOUNTAINS.
FARTHER SOUTH...COOL FRONT WILL SAG SOUTH MOVES ACROSS SERN UTAH
AND SWRN COLORADO THIS AFTERNOON.  THE FRONT WILL BE LOSING UPPER
SUPPORT AS IT REACHES THE SRN MOUNTAINS...BUT ISOLATED AFTERNOON
CONVECTION WILL FORM OVER THE SAN JUAN MOUNTAINS.  BUT THE MAIN
CONCERN WILL BE THE DRY GUSTY WINDS ALONG THE FRONT WHERE LOCAL
GUSTS TO 25 KNOTS WILL BE COMMON.  LOCALIZED LOW END RED FLAG
CRITERIA WILL OCCUR OVER THE VALLEYS OF SERN UTAH AND SWRN
COLORADO.

WEDNESDAY...CLOSED NRN PLAINS TROUGH WILL CONTINUE TO AFFECT THE
FORECAST AREA.  BUT DRIER WILL AIR WILL SPREAD ACROSS THE
ENTIRE FORECAST AREA.  NORTHWEST OROGRAPHIC FLOW WILL KEEP A BROKEN
CLOUD DECK OVER THE PARK AND GORE RANGES WITH WANING DYNAMICAL
SUPPORT...WARMING TEMPERATURES ABOVE 600 MB WILL CAP CONVECTIVE
POTENTIAL AND ONLY EXPECT SPOTTY SHOWERS.  THESE SHOWERS WILL END
EARLY WEDNESDAY EVENING WITH CLEARING UNDERWAY.  FOR THE REMAINDER OF
THE FORECAST AREA...MOSTLY CLEAR CONDITIONS WILL PREVAIL BUT DAYTIME
TEMPERATURES WILL BE NEARLY THE SAME AS THIS AFTERNOON.

.LONG TERM (THURSDAY THROUGH TUESDAY)...A DEEP UPPER LOW WILL
BE LOCATED OVER SOUTH DAKOTA THURSDAY BRINGING A NORTHWESTERLY FLOW
AND ISOLATED THUNDERSTORMS MAINLY TO THE NORTHERN MTNS. THIS
SYSTEM WILL SLOWLY LIFT NORTHEAST FRIDAY AS A RIDGE OF HIGH
PRESSURE BUILDS AND AMPLIFIES OVER THE GREAT BASIN. A FEW WEAK WAVES
WILL DROP DOWN THE FRONT RANGE BUT SHOULD HAVE LITTLE IMPACT ON
WESTERN CO AND EASTERN UT WEATHER. KEPT ONLY LIGHTEST OF POP OVER THE
HIGHEST ELEVATIONS DURING THE AFTERNOONS AND EARLY EVENING. MODEL
GUIDANCE TEMPS APPEARED REASONABLE. AFTER A BIT OF A COOL OFF
THURSDAY...TEMPS WILL WARM BACK UP TO NORMAL AND ABOVE NORMAL BY
SATURDAY.

&&

.AVIATION...
MAINLY VFR CONDITIONS TODAY AND TONIGHT...BUT ISOLATED THUNDERSTORMS
WILL DEVELOP OVER THE WESTERN COLORADO MOUNTAINS. LOCAL WIND GUSTS TO
30 KNOTS WILL OCCUR WITH SHOWERS AND ACROSS THE SRN VALLEYS AFTER
18Z.  WIND POTENTIAL QUICKLY DIMINISHES AFTER 02Z.  LOCAL MVFR
CEILINGS AND MOUNTAIN OBSCURATION WILL OCCUR FROM SHOWERS.

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

PF/MC/CC/JAD
Hazardous weather outlook, May 29, 6:00 AM MDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT TUE MAY 29 2007

COZ001>014-017>023-UTZ022>025-027>029-301200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL FORM OVER THE MOUNTAINS OF NORTHWEST
COLORADO THIS AFTERNOON AND EARLY EVENING.  THE SAN JUAN MOUNTAINS
WILL HAVE ISOLATED AFTERNOON THUNDERSTORMS.  WIND GUSTS TO 35 MPH...
SMALL HAIL...AND OCCASIONAL LIGHTNING WILL BE POSSIBLE WITH
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.